Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 16, 2008, 6:15 AM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 6:15 AM CST (12:15 UTC)
- Expired
- Feb 16, 2008, 7:00 AM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:35 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 16, 3:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CST SAT FEB 16 2008 .DISCUSSION... EARLY THIS MORNING THERE WAS AN UPPER-LEVEL LOW OVER NORTHWESTERN MEXICO/SOUTHWESTERN US WITH A SURFACE LOW DEVELOPING ALONG A FRONTAL BOUNDARY OVER SOUTHERN/SOUTHEASTERN TEXAS. WARM...MOIST AIR WILL PUSH ONSHORE OVER LOUISIANA AND MISSISSIPPI TODAY...WITH THE SURFACE LOW PUSHING INTO MISSOURI BY SUNDAY MORNING. THE UPPER LOW WILL BE PUSHING INTO MISSOURI BY SUNDAY MORNING ALSO. THE GFS...NAM...ECMWF ALL HAVE SIMILAR SOLUTIONS WITH THIS SYSTEM...ALTHOUGH THE GFS IS A LITTLE FASTER. THE NAM SHOWS 0-3KM STORM RELATIVE HELICITY GOING UP TO 439 M2/S2 BY 12Z AND THE GFS 481 M2/S2 BY 06Z SUNDAY. A STRONG LOW-LEVEL JET ALSO WILL AID IN STORM DEVELOPMENT AND INTENSITY. HOWEVER THE BETTER DYNAMICS WILL REMAIN FARTHER NORTH. TEMPS SHOULD REMAIN FAIRLY WARM ON SUNDAY...BEFORE THE COLD PUSH SUNDAY NIGHT AND MONDAY. TRANQUIL WEATHER IS EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE SLIDES ACROSS THE AREA. BY WEDNESDAY AFTERNOON THE HIGH WILL HAVE MOVED TO THE EAST...LEADING TO RETURN FLOW OVER LOUISIANA AND A CHANCE FOR SOME SHOWERS. HOWEVER IT WILL BE UNTIL THURSDAY BEFORE THE NEXT SHORTWAVE DROPS INTO WEST TEXAS AND AIDS IN THE DEVELOPMENT OF THE NEXT SURFACE SYSTEM. AS OF THE 00Z RUN OF THE GFS...IT LOOKS LIKE THIS SYSTEM WILL PASS TO THE NORTH OF OUR PCWA...WITH THE FRONT STALLING TO OUR NORTH FRIDAY AND SATURDAY. .AVIATION... GENERALLY VFR TODAY...EXCEPT FOR SOME MVFR CONDITIONS THIS MORNING IN SOME LIGHT RAIN AROUND BTR OR LIGHT FOG/STRATUS AT MSY...GPT...MCB. .MARINE... WINDS WILL PICK UP WITH THIS LOW PRESSURE SYSTEM WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED SATURDAY NIGHT INTO SUNDAY. && && .PRELIMINARY POINT TEMPS/POPS... MCB 69 55 73 40 / 30 70 70 10 BTR 71 56 73 42 / 30 70 70 10 MSY 72 60 73 48 / 30 70 70 10 GPT 69 58 71 44 / 20 60 70 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Feb 16, 6:00 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST SAT FEB 16 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161800- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER TEXAS AND MOVE NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY...DRAGGING A COLD FRONT INTO LOUISIANA ON SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD AND ALONG THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY OCCUR WITH A SQUALL LINE PASSAGE EARLY SUNDAY MORNING. THERE REMAINS A SLIGHT THREAT FOR SOME OF THESE STORMS TO BECOME SEVERE. MARINE... SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE SATURDAY NIGHT AS A COLD FRONT APPROACHES THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS...WITH A SLIGHT THREAT OF SEVERE THUNDERSTORMS...WILL BE MOVING THROUGH EXTREME SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:44 AM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 31 min |
| Feb 16, 8:19 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.